Testosterone therapy and loss of effectiveness of ED meds.
Patient :I just turned 60 years old and have been having erectile dysfunction problems for over 20 years. I have been very happy with Viagra, Cialis, and Levitra. About a year and a half ago I started on testosterone therapy and have been very happy with the results I have experienced with my overall sense of well being and energy level. But I have noticed a dramatic decrease in the effectiveness of my ED medications. I don't use them often enough to build up a tolerance so that isn't the problem. I am otherwise very healthy and exercise regularly. Can there be a link between testosterone therapy and a decrease in the effectiveness of my meds? My testosterone therapist doesn't think so but I went from being very happy with a 20mg dose of Levitra to barely getting a result with 40 mg. I am embarrassed to say I have tried doses as high as 80 mg. to get and keep a satisfying erection. I often have very good erections when I first wake up in the morning even without the ED meds so I know the plumbing works, but keeping an erection isn't easy.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.